MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EVOS 3.5MM X 24MM CTX SCR S-T; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. EVOS 3.5MM X 24MM CTX SCR S-T; SCREW, FIXATION, BONE
Model Number 72403524
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/24/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the evos 3.5mm x 44mm lck scr s-t package was labeled as a 44 mm but the actual measure is 34 mm, the evos 3.5mm x 42mm lck scr s-t package was labeled as a 42 mm but the actual measure is 28 mm and the evos 3.5mm x 24mm ctx scr s-t package was labeled as a 24 mm but the actual measure is 30 mm.The action taken was to re-measured screws before handing to surgeon before insertion, so surgeon removed the above screws and drilled again due to adjustment with plates.Screws were measured differently to above, hence used different length evos screws.No other complications were reported at this time.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
It was reported that the evos 3.5mm x 44mm lck scr s t package was labeled as a 44 mm but the actual measure is 34 mm, the evos 3.5mm x 42mm lck scr s t package was labeled as a 42 mm but the actual measure is 28 mm and the evos 3.5mm x 24mm ctx scr s t package was labeled as a 24 mm but the actual measure is 30 mm.The action taken was to re measure screws before handing to surgeon before insertion.The affected complaint device, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed at this time.Our investigation by our quality team indicated that vision machines are utilized for all lots before packaging to verify the length of the parts.After reviewing the documentation of the reported lot, it can be concluded that all parts are conforming at the time of distribution from a documentation standpoint.Complaints search was performed and found no other records of non-conformance with involved lot.All vision report included in the device historical records indicates parts are conforming.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the reported incident could not be corroborated.Based on this investigation, the need for corrective action is not indicated.No medical documents were received for investigation.No patient harm has been reported, therefore, no further clinical/medical; assessment is warranted at this time.Based on this investigation and with no product available for evaluation, no root cause can be determined at this time.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.
 
Event or Problem Description
It was reported that the evos 3.5mm x 44mm lck scr s-t ((b)(4); mhra: 2020/008/025/401/003) package was labeled as a 44 mm but the actual measure is 34 mm, the evos 3.5mm x 42mm lck scr s-t ((b)(4); mhra: 2020/010/008/701/046) package was labeled as a 42 mm but the actual measure is 28 mm and the evos 3.5mm x 24mm ctx scr s-t ((b)(4); mhra: 2020/010/008/701/050) package was labeled as a 24 mm but the actual measure is 30 mm.The action taken was to re-measured screws before handing to surgeon before insertion, so surgeon removed the above screws and drilled again due to adjustment with plates.Screws were measured differently to above, hence used different length evos screws.Screws were discarded and are not available for evaluation.

Brand Name
EVOS 3.5MM X 24MM CTX SCR S-T
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10675609
Report Number1020279-2020-05365
Device Sequence Number2991475
Product Code HWC
UDI-Device Identifier00885556634370
UDI-Public00885556634370
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K162078
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72403524
Device Catalogue Number72403524
Device Lot Number20AM14983
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/24/2020
Supplement Date Received by Manufacturer03/08/2021
Initial Report FDA Received Date10/13/2020
Supplement Report FDA Received Date03/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
72413542, EVOS 3.5MM X 42MM LCK SCR, LOT:19AM02717; 72413544, EVOS 3.5MM X 44MM LCK SCR, LOT:19MB00183
Outcome Attributed to Adverse Event Required Intervention;